# SDR CA131115007

- Difficulty date: October 20, 2013
- Submitted: September 14, 2015
- Operation: General aviation
- Make and model: Piper PA-31-350
- Aircraft time: 7,311 hours
- Engine: Lyc LTIO540J2BD
- Propeller: Hartzl HCE3YR2A
- System (JASC): 2730 · Elevator Control System
- Part: Spring
- Part number: 71056003
- Condition: Failed
- Location: Elevator
- Part time: 888 hours
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

(CAN) THE AFFECTED SPRING 71056-03 WAS IN COMPLIANCE WITH AD 98-08-18 AND WAS NOT DUE FOR MANDATORY REPLACEMENT, YET IT FAILED.  1 FACT THAT MAY HAVE CONTRIBUTED TO ITS PREMATURE FAILURE, THE ACFT DOES NOT HAVE A CONTROL LOCK AND IT HAD BEEN SOP TO LOCK THE CONTROL STICK BY PULLING THE CONTROL WHEEL BACK AND SECURING IT WITH THE PILOT`S SEAT BELT, THIS STRETCHES THE 71056-03 SPRING TO ITS MAXIMUM WORKING LENGTH AND LEAVES IT IN THAT POSITION UNTIL NEXT FLIGHT.
